MAUDE Adverse Event Report: MEDTRONIC, INC. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC, INC. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97755
Medical Device Problem Codes Overheating of Device (1437); Connection Problem (2900)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Burning Sensation (2146)
Date of Event 08/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding a patient who was implanted with a neurostimulator (ins) for non-malignant pain.The rep reported that the patient stated that the pad (recharger) was causing her back to feel like it burned and leaves a read mark.The patient stated that whether they are leaning on a couch or just sitting up, she was getting the red mark and burning sensation at ins site.Technical services suggested changing the recharge speed to 3 or 2.The patient reported getting "try again" on her controller.The patient stated that they had also noticed discoloration of the recharger wire, where it goes into the recharger pad itself.It was noted that the controller had been replaced multiple times.No further complications were anticipated/reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the patient who was responding back from a follow up letter sent to them.The patient reported their weight at the time of event was (b)(6) lbs, and indicated that the replacement recharger sent to them resolved the feeling of being burned and they are able to successfully charge.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key7859707
Report Number3004593495-2018-00849
Device Sequence Number13745960
Product Code LGW
UDI-Device Identifier00613994925985
UDI-Public00613994925985
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97755
Device Catalogue Number97755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/14/2018
09/29/2020
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/11/2018
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR